Systemic Calciphylaxis Associated with Massive Gastrointestinal Hemorrhage.
A 38-year-old woman with insulin-dependent diabetes mellitus, hypertension, and end-stage renal disease developed digital ischemia, widespread cutaneous necrosis and eschar formation of both lower extremities, and extensive ulceration of the large intestine and cecum resulting in gastrointestinal hemorrhage. A mesenteric arteriogram revealed multiple stenotic areas and filling defects of the superior mesenteric artery and its tributaries, suggestive of vasculitis. A diagnosis of calciphylaxis was suspected, on antemortem skin biopsy, and was later confirmed by postmortem examination. This case further documents the relationship between calciphylaxis and significant visceral injury, and it represents, to our knowledge, the first case of calciphylaxis associated with massive gastrointestinal hemorrhage.
Published In/Presented At
Brown, D. F., Denney, C. F., & Burns, D. K. (1998). Systemic calciphylaxis associated with massive gastrointestinal hemorrhage. Archives Of Pathology & Laboratory Medicine, 122(7), 656-659.
Medical Pathology | Pathology
Department of Pathology and Laboratory Medicine, Pathology Laboratory Medicine Faculty